MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71019
Medical Device Problem Code Inadequate User Interface (2958)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2021 to treat lower back pain.The system was activated and in use, however in 2023 the patient stopped seeing the physician that had implanted the nalu device and ceased communication with anyone from the nalu firm.In august 2024 the firm was notified that the patient was requesting an explant.The explant procedure was scheduled, but then cancelled for an unknown reason.The patient's new physician stated the patient had stopped using the nalu system and the physician requested for the patient to meet with a nalu representative and try using the system again.When scheduling the reprogramming, the nalu representative discovered that the patient would require new therapy discs.Apparently, the patient had become frustrated the prior year with the system due to the adhesive clips, but did not inform the local rep of the issue.Patient stopped using the system and discarded the therapy discs due to that frustration.Patient was issued new therapy discs and reprogramming was completed in (b)(6) 2024.The system appeared to be functioning well but the patient reported frustration with using the device.Per the patient, the discs were not staying adhered for as long as expected.Patient has mobility issues which cause the use of non-adehsive tools to hold the therapy discs to be uncomfortable.Patient also reported living alone and not having assistance with disc placement.In (b)(6) 2024 the patient again became unresponsive to nalu communication.In (b)(6) 2025 the patient was again scheduled for explant and the procedure took place on (b)(6) 2025.
 
Additional Manufacturer Narrative
Patient has a history of cervical and lumbar fusions and had been informed by a pain doctor that a combination of the nalu stimulator, medications, injections, and physical therapy would be likely be required in order to control pain.Patient has reportedly seen three different pain management physicians and appears to be unsatisfied with any of the solutions given.Patient is no longer seeing the physician that implanted the nalu device and has been sporadically responsive to multiple communication attempts from the nalu representatives.It appears there is some usability issues with the adhesive clips for the nalu external components, however the exact nature is unknown and troubleshooting has not been performed due to lack of patient cooperation and responsiveness.During reprogramming that took place in (b)(6) 2024 it appeared that there were no failures or malfunctions of the nalu system or any of its components.It is unclear if the patient's reason for not using the system is solely based on the usability of the external components or if the patient also has some frustration or dissatisfaction with having to continue to utilize a combination of pain control methods.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21669750
Report Number3015425075-2025-00087
Device Sequence Number8228536
Product Code GZF
UDI-Device Identifier00812537035604
UDI-Public(01)00812537035604(11)210512(17)240512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/12/2024
Device Model Number71019
Device Catalogue Number71019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown